Alert archive / Washington / River Flood Warnings in 2021
River Flood Warning 56, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 11, 2021, 7:57 PM PST for Lewis County, Washington. It took effect at Nov 12, 2021, 1:53 AM PST. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 7:57 PM PST (03:57 UTC)
- In effect from
- Nov 12, 2021, 1:53 AM PST
- Expired
- Nov 13, 2021, 12:48 PM PST
- In force
- 35 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lewis County, WA
The radar
The Portland,OR radar (KRTX), 104 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Newaukum River near Chehalis (NEWW1). The gauge peaked at 204.62 ft at Nov 12, 2021, 10:00 PM PST.
- Action stage
- 200.5 ft
- Minor stage
- 202.5 ft
- Moderate stage
- 204.5 ft
- Major stage
- 205.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12025000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
962
WGUS46 KSEW 120357
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
757 PM PST Thu Nov 11 2021
...The National Weather Service in Seattle WA has issued a Flood
Warning for the following rivers in Washington...
Newaukum River Near Chehalis affecting Lewis County.
.Heavy rain began over the central and southern Washington Cascades
Thursday afternoon and will continue through early Friday afternoon.
Three to five inches of rain in forecast for the area by late Friday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 400 AM PST.
&&
WAC041-121200-
/O.NEW.KSEW.FL.W.0056.211112T0953Z-211113T2005Z/
/NEWW1.2.ER.211112T0953Z.211113T0000Z.211113T1104Z.NO/
757 PM PST Thu Nov 11 2021
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Newaukum River Near Chehalis.
* WHEN...From late tonight to early Saturday afternoon.
* IMPACTS...At 204.5 feet, deep and hazardous flood waters will
inundate many roads and residential and commercial areas along the
Newaukum River and its forks. Impacted roadways and surrounding
areas include SR 508, Jackson Hwy. and Tune, Rush, Sommerville,
Griel, Hamilton, Tauscher, Guerrier, Kirkland, Macomber, Rice,
Senn, Lucas Creek, Middle Fork and North Fork, Bishop, Shorey,
Labree, Gish, Yates Roads. A stage of 204.5 feet on the Newaukum
roughly corresponds to Phase 3 flood in the Lewis County flood
system.
* ADDITIONAL DETAILS...
- At 6:45 PM PST Thursday the stage was 199.3 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest near 205 feet Friday
afternoon. It will then fall below flood stage early Saturday
morning.
- Flood stage is 202.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
446 follow-up statements
536
WGUS86 KSEW 121139
FLSSEW
Flood Statement
National Weather Service Seattle WA
339 AM PST Fri Nov 12 2021
...The Flood Warning continues for the following rivers in
Washington...
Newaukum River Near Chehalis affecting Lewis County.
.Heavy rainfall will continue today, especially through the morning
hours, with an additional 1 to 2 inches of rain likely, with locally
higher amounts possible. Rain will begin to taper from north to
south through the afternoon and evening hours, with rivers
continuing to respond the heavy precipitation into the weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this morning at 1145 AM PST.
&&
WAC041-121945-
/O.EXT.KSEW.FL.W.0056.000000T0000Z-211113T1758Z/
/NEWW1.2.ER.211112T0858Z.211113T0000Z.211113T0858Z.NO/
339 AM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH
SATURDAY MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Newaukum River Near Chehalis.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 204.5 feet, deep and hazardous flood waters will
inundate many roads and residential and commercial areas along the
Newaukum River and its forks. Impacted roadways and surrounding
areas include SR 508, Jackson Hwy. and Tune, Rush, Sommerville,
Griel, Hamilton, Tauscher, Guerrier, Kirkland, Macomber, Rice,
Senn, Lucas Creek, Middle Fork and North Fork, Bishop, Shorey,
Labree, Gish, Yates Roads. A stage of 204.5 feet on the Newaukum
roughly corresponds to Phase 3 flood in the Lewis County flood
system.
* ADDITIONAL DETAILS...
- At 2:45 AM PST Friday the stage was 203.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM PST Friday was 203.1 feet.
- Forecast...The river is expected to rise to a crest of 204.8
feet late this afternoon. It will then fall below flood stage
just after midnight tonight.
- Flood stage is 202.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
CK062
WGUS86 KSEW 121931 RRA
FLSSEW
Flood Statement
National Weather Service Seattle WA
1131 AM PST Fri Nov 12 2021
...The Flood Warning continues for the following rivers in
Washington...
Newaukum River Near Chehalis affecting Lewis County.
.The Newaukum River will crest near moderate flood stage this
afternoon then slowly recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 730 PM PST.
&&
WAC041-130345-
/O.EXT.KSEW.FL.W.0056.000000T0000Z-211113T1746Z/
/NEWW1.2.ER.211112T0858Z.211113T0000Z.211113T0846Z.NO/
1131 AM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Newaukum River Near Chehalis.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 204.5 feet, deep and hazardous flood waters will
inundate many roads and residential and commercial areas along the
Newaukum River and its forks. Impacted roadways and surrounding
areas include SR 508, Jackson Hwy. and Tune, Rush, Sommerville,
Griel, Hamilton, Tauscher, Guerrier, Kirkland, Macomber, Rice,
Senn, Lucas Creek, Middle Fork and North Fork, Bishop, Shorey,
Labree, Gish, Yates Roads. A stage of 204.5 feet on the Newaukum
roughly corresponds to Phase 3 flood in the Lewis County flood
system.
* ADDITIONAL DETAILS...
- At 10:45 AM PST Friday the stage was 204.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM PST Friday was 203.1 feet.
- Forecast...The river is expected to rise to a crest of 204.6
feet late this afternoon. It will then fall below flood stage
just after midnight tonight.
- Flood stage is 202.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
33380
WGUS86 KSEW 130345
FLSSEW
Flood Statement
National Weather Service Seattle WA
745 PM PST Fri Nov 12 2021
...The Flood Warning is extended for the following rivers in
Washington...
Newaukum River Near Chehalis affecting Lewis County.
...The Flood Warning continues for the following rivers in
Washington...
Cowlitz River At Randle affecting Lewis County.
.Heavy rain is over but rivers are still rising.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 345 AM PST.
&&
WAC041-131145-
/O.EXT.KSEW.FL.W.0058.000000T0000Z-211114T1506Z/
/RAWW1.3.ER.211112T1217Z.211113T0600Z.211114T0606Z.NO/
745 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...
* WHAT...Major flooding is occurring and major flooding is forecast.
* WHERE...Cowlitz River At Randle.
* WHEN...Until Sunday morning.
* IMPACTS...At 22.0 feet, the Cowlitz River will cause major
flooding from the vicinity of Randle downstream through Riffe
Lake...with dangerous inundation of many roads including US
Highway 12...residential and commercial areas...and farms.
Flooding will occur all along the river including headwaters...
tributaries...and other streams within and near the Cowlitz River
Basin.
* ADDITIONAL DETAILS...
- At 11:30 AM PST Friday the stage was 20.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM PST Friday was 20.9 feet.
- Forecast...The river is expected to rise to a crest of 22.3
feet late this evening. It will then fall below flood stage
late tomorrow evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
21.1 feet on 11/26/1999.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220
4659 12198 4661 12183
$$
WAC041-131145-
/O.EXT.KSEW.FL.W.0056.000000T0000Z-211113T1850Z/
/NEWW1.2.ER.211112T0858Z.211113T0230Z.211113T0950Z.NO/
745 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Newaukum River Near Chehalis.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 204.5 feet, deep and hazardous flood waters will
inundate many roads and residential and commercial areas along the
Newaukum River and its forks. Impacted roadways and surrounding
areas include SR 508, Jackson Hwy. and Tune, Rush, Sommerville,
Griel, Hamilton, Tauscher, Guerrier, Kirkland, Macomber, Rice,
Senn, Lucas Creek, Middle Fork and North Fork, Bishop, Shorey,
Labree, Gish, Yates Roads. A stage of 204.5 feet on the Newaukum
roughly corresponds to Phase 3 flood in the Lewis County flood
system.
* ADDITIONAL DETAILS...
- At 2:45 AM PST Friday the stage was 203.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM PST Friday was 203.1 feet.
- Forecast...The river is cresting now near 203.1 feet. IT will
fall below flood stage tomorrow morning.
- Flood stage is 202.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
JBB755
WGUS86 KSEW 130353 CCA
FLSSEW
Flood Statement...CORRECTED
National Weather Service Seattle WA
753 PM PST Fri Nov 12 2021
...The Flood Warning is extended for the following rivers in
Washington...
Newaukum River Near Chehalis affecting Lewis County.
...The Flood Warning continues for the following rivers in
Washington...
Cowlitz River At Randle affecting Lewis County.
.Heavy rain is over but rivers are still rising.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 400 AM PST.
&&
WAC041-131200-
/O.COR.KSEW.FL.W.0058.000000T0000Z-211114T1506Z/
/RAWW1.3.ER.211112T1217Z.211113T0600Z.211114T0606Z.NO/
753 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...
* WHAT...Major flooding is occurring and major flooding is forecast.
* WHERE...Cowlitz River At Randle.
* WHEN...Until Sunday morning.
* IMPACTS...At 22.0 feet, the Cowlitz River will cause major
flooding from the vicinity of Randle downstream through Riffe
Lake...with dangerous inundation of many roads including US
Highway 12...residential and commercial areas...and farms.
Flooding will occur all along the river including headwaters...
tributaries...and other streams within and near the Cowlitz River
Basin.
* ADDITIONAL DETAILS...
- At 7:45 PM PST Saturday the stage was 22.12 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM PST Friday was 20.9 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 21.9 feet Friday afternoon. It
river will not fall below flood stage until Saturday evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
21.1 feet on 11/26/1999.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220
4659 12198 4661 12183
$$
WAC041-131200-
/O.COR.KSEW.FL.W.0056.000000T0000Z-211113T1850Z/
/NEWW1.2.ER.211112T0858Z.211113T0230Z.211113T0950Z.NO/
753 PM PST Fri Nov 12 2021
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
* WHAT...Moderate flooding is occurring and minor flooding is
forecast.
* WHERE...Newaukum River Near Chehalis.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 204.5 feet, deep and hazardous flood waters will
inundate many roads and residential and commercial areas along the
Newaukum River and its forks. Impacted roadways and surrounding
areas include SR 508, Jackson Hwy. and Tune, Rush, Sommerville,
Griel, Hamilton, Tauscher, Guerrier, Kirkland, Macomber, Rice,
Senn, Lucas Creek, Middle Fork and North Fork, Bishop, Shorey,
Labree, Gish, Yates Roads. A stage of 204.5 feet on the Newaukum
roughly corresponds to Phase 3 flood in the Lewis County flood
system.
* ADDITIONAL DETAILS...
- At 6:45 PM PST Saturday the stage was 204.55 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM PST Friday was 203.1 feet.
- Forecast...The river is cresting now near 203.1 feet. IT will
fall below flood stage tomorrow morning.
- Flood stage is 202.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
JBB889
WGUS86 KSEW 131120
FLSSEW
Flood Statement
National Weather Service Seattle WA
320 AM PST Sat Nov 13 2021
...The Flood Warning is extended for the following rivers in
Washington...
Cowlitz River At Randle affecting Lewis County.
Chehalis River Above Grand Mound affecting Grays Harbor and
Thurston Counties.
Newaukum River Near Chehalis affecting Lewis County.
.Heavy rain is over but rivers are still rising.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by this afternoon at 1230 PM PST.
&&
WAC027-067-132100-
/O.EXT.KSEW.FL.W.0064.000000T0000Z-211114T1607Z/
/CGMW1.1.ER.211113T0745Z.211113T1800Z.211114T0707Z.NO/
320 AM PST Sat Nov 13 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH
SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chehalis River Above Grand Mound.
* WHEN...Until tomorrow morning.
* IMPACTS...At 141.0 feet, the Chehalis River in Thurston County
will flood several roads in Independence Valley including James
Road, Independence Road, and Moon road. Flood waters will also
cover nearby farm lands.
* ADDITIONAL DETAILS...
- At 3:00 AM PST Saturday the stage was 141.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM PST Saturday was 141.2 feet.
- Forecast...The river is expected to rise to a crest of 141.5
feet late this morning. It will then fall below flood stage
late this evening.
- Flood stage is 141.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318
4690 12304 4681 12289
$$
WAC041-132100-
/O.EXT.KSEW.FL.W.0058.000000T0000Z-211114T1556Z/
/RAWW1.3.ER.211112T1217Z.211113T1000Z.211114T0656Z.NO/
320 AM PST Sat Nov 13 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH
SUNDAY MORNING...
* WHAT...Major flooding is occurring and major flooding is forecast.
* WHERE...Cowlitz River At Randle.
* WHEN...Until tomorrow morning.
* IMPACTS...At 22.0 feet, the Cowlitz River will cause major
flooding from the vicinity of Randle downstream through Riffe
Lake...with dangerous inundation of many roads including US
Highway 12...residential and commercial areas...and farms.
Flooding will occur all along the river including headwaters...
tributaries...and other streams within and near the Cowlitz River
Basin.
* ADDITIONAL DETAILS...
- At 3:00 AM PST Saturday the stage was 22.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM PST Saturday was 22.3 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 12.5 feet late
Monday evening.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
21.1 feet on 11/26/1999.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220
4659 12198 4661 12183
$$
WAC041-132100-
/O.EXT.KSEW.FL.W.0056.000000T0000Z-211114T0316Z/
/NEWW1.1.ER.211112T0858Z.211113T0600Z.211113T1816Z.NO/
320 AM PST Sat Nov 13 2021
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH THIS
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Newaukum River Near Chehalis.
* WHEN...Until this evening.
* IMPACTS...At 202.5 feet, flood waters will inundate many roads and
residential and commercial areas along the Newaukum River and its
forks. Flooding in some areas may be deep and hazardous
especially near rivers. Impacted roadways and surrounding areas
include Jackson Hwy. and Tune, Rush, Sommerville, Griel, Hamilton,
Tauscher, Guerrier, Kirkland, Macomber, Rice, Senn, Lucas Creek,
Middle Fork and North Fork Roads. A stage of 202.5 feet on the
Newaukum roughly corresponds to Phase 2 flood in the Lewis County
flood system.
* ADDITIONAL DETAILS...
- At 2:45 AM PST Saturday the stage was 204.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM PST Saturday was 204.6 feet.
- Forecast...The river is expected to rise to a crest of 204.2
feet early this morning. It will then fall below flood stage
late this morning.
- Flood stage is 202.5 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
45959
WGUS86 KSEW 132048
FLSSEW
Flood Statement
National Weather Service Seattle WA
1248 PM PST Sat Nov 13 2021
...The Flood Warning is cancelled for the following rivers in
Washington...
Newaukum River Near Chehalis affecting Lewis County.
.The Newaukum River will continue to recede today.
WAC041-132200-
/O.CAN.KSEW.FL.W.0056.000000T0000Z-211113T2048Z/
/NEWW1.1.ER.211112T0858Z.211113T0600Z.211113T1645Z.NO/
1248 PM PST Sat Nov 13 2021
...FLOOD WARNING IS CANCELLED THIS AFTERNOON...
The Flood Warning is cancelled for
the Newaukum River Near Chehalis.
* ADDITIONAL DETAILS...
- At 10:45 AM PST Saturday the stage was 201.7 feet.
- Forecast...The river is expected to fall to 199.1 feet late
Tuesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295
4668 12286 4676 12264
$$
33What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 3:01 PM PST, 4 hours 56 minutes earlier.
Area forecast discussion, Nov 11, 3:01 PM PST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
301 PM PST Thu Nov 11 2021
.SYNOPSIS...Rain will continue through Friday. The rain will be
heavy at times--especially in the mountains. Rivers across Western
Washington will rise sharply. After a dry day on Saturday, another
frontal system will move through the area Sunday and Monday. Cooler,
drier weather is likely by the middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...Moderate to locally heavy
rain will continue to stream into Western Washington through
Friday. There have been a few lightning strikes at the coast and
offshore. Satellite imagery does not look like a smooth continuous
sheet or baroclinic zone, but instead is lumpy and convective.
This warm, wet frontal system, this atmospheric river, will shift
southeast out of Western Washington around Friday evening. SPC has
noted in their discussion that the convective elements will juice
up the rainfall tonight so we shall see what shows up in the
gauges through this evening as the flood warnings begin to go out.
Another frontal system will arrive Saturday night or Sunday and
this system is also wet and warm, atmospheric river part two. It
is a good thing that the rivers will get a chance to crest and
recede on Saturday. The snow level will again be high on Sunday--
up around 8000 feet. 19
.LONG TERM /MONDAY THROUGH THURSDAY/...There might be a pause in
the warm sector of the frontal system Sunday afternoon or night,
but the wet, warm plume of moisture will be back over Western WA
on Monday and then cold frontal passage ought to be around Monday
evening. Tuesday through Thursday will be cool and fairly dry. 19
&&
.AVIATION...A warm front draped across the region will bring
periods of heavy rain and reduced cigs and visibilities to area
terminals through the remainder of the day. Conditions across the
terminals generally remain a mixed bag of IFR to LIFR across the
region this afternoon, with radar showing heavier precipitation
moving inland across portions of the Sound at this hour. Don't
expect much in the way of improvement to cigs and visibilities
until Friday-once the cold front moves across the region and the
rain gradually starts to taper. Flow at the surface is generally
out of the southeast. A few breezy conditions with gust to 20-25
kts can be expected through the evening hours, mainly in the
vicinity of any heavier showers.
KSEA...Southeast flow is expected, generally between 10-15 kts. A
few gusts to 20-25 kts will be possible, especially in the
vicinity of heavier showers. Conditions generally expected to
remain IFR tonight, with not much improvement in cigs and
visibilities before Friday morning. 14
&&
.MARINE...A warm front will remain draped across the region today,
before a cold front drops down across the area waters on Friday.
Southerly winds have started to pick up across the coastal waters
over the past few hours and are expected to remain elevated into
early Friday morning. Winds look to ease over the region Friday
morning in the wake of the frontal system and then look to remain
benign into Saturday. Another system will move across the area
waters late in the weekend, likely yielding another round of
marine area headlines. Heavy rain today and Friday may lead to
reduced visibilities over area waters.
Swells generally hovering between 6-8 feet today and look to
increase to 8-11 feet over the offshore waters on Friday. Swells
look to hover in this range over the weekend, before subsiding
down to 5-8 ft on Monday. 14
&&
.HYDROLOGY...Atmospheric river event in progress this afternoon
over Western Washington. Rainfall amounts in the last 6 hours
ending at 2 pm/22z were in the 0.75-1 inch range in the Olympics
with 0.25 to 0.75 inches in the Cascades. Rain rates will increase
later this afternoon through Friday morning before the rain
tapers off Friday afternoon. 3 to 5 inches of rain expected over
the Olympics and most of the Cascades through Friday morning.
Rainfall rates could be enhanced over the Olympics with some
convective features embedded in the river. Snow levels are already
high in the Cascades. The temperature at Camp Muir around 10,000
feet on Mount Rainier is 32 degrees at 2 pm.
Heaviest rain forecast over the Cascades of Snohomish and King
county and could get as far north as Skagit county. Major flooding
is possible on the Tolt, Snoqualmie, Snohomish and possibly the
Skagit river in the next 18-36 hours.
Skokomish river the only river with a flood warning currently in
effect at 2 pm Thursday. In the next 12-24 hours another 20-24
forecast points will be added to the flood warning list. Currently
the next group of rivers expected to be added to the flood
warning list include the Tolt, Nisqually, Snoqualmie (at the
Falls), Puyallup and Skykomish. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday afternoon for Admiralty Inlet Area-
Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-Central Coast-East Puget Sound Lowlands-
Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
Skagit County-Western Strait of Juan De Fuca-Western
Whatcom County.
PZ...Small Craft Advisory until 4 AM PST Friday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from 6 PM this evening to 4 AM PST Friday
for East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 10 PM PST this evening for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Nov 11, 3:00 PM PST, 4 hours 57 minutes before
Special Weather Statement National Weather Service Seattle WA 300 PM PST Thu Nov 11 2021 WAZ503-504-506-507-509-511>517-555-556-558-559-567>569-130000- Western Whatcom County-Southwest Interior-Western Skagit County- Everett and Vicinity-Tacoma Area-Hood Canal Area- Lower Chehalis Valley Area-Olympics-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity- Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 300 PM PST Thu Nov 11 2021 ...HEAVY RAINFALL HAS LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... Rainfall amounts of 3-8 inches over the past 7 days has led to high soil moisture levels across western Washington. Additional rainfall amounts of 1-3 inches across the lowlands and 4-6 inches across the mountains is expected with the next system impacting the region through Friday. This will continue to put extra pressure on soil instability and lead to an increased threat of landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:00 PM PST | River Flood Warning | SEW | Pierce | 37 hr |
| Nov 11, 4:04 PM PST | River Flood Warning | SEW | King | 37 hr |
| Nov 11, 8:20 PM PST | River Flood Warning | SEW | Pierce | 30 hr |
| Nov 11, 8:52 PM PST | River Flood Warning | SEW | Lewis | 4 days |
| Nov 11, 8:56 PM PST | River Flood Warning | SEW | Lewis | 15 hr |
| Nov 12, 3:39 AM PST | River Flood Warning | SEW | Snohomish | 22 hr |
| Nov 12, 3:39 AM PST | River Flood Warning | SEW | Snohomish | 24 hr |
| Nov 12, 3:39 AM PST | River Flood Warning | SEW | Skagit | 26 hr |
| Nov 12, 6:38 AM PST | River Flood Warning | SEW | King | 45 hr |
| Nov 12, 11:56 AM PST | River Flood Warning | SEW | Grays Harbor, Thurston | 40 hr |
| Nov 12, 1:23 PM PST | Areal Flood Advisory | SEW | King, Snohomish | 3 hr |
| Nov 12, 1:40 PM PST | River Flood Warning | SEW | Pierce | 15 hr |
| Nov 12, 1:46 PM PST | River Flood Warning | SEW | Snohomish | 41 hr |
| Nov 12, 1:46 PM PST | River Flood Warning | SEW | Snohomish | 23 hr |
| Nov 12, 2:24 PM PST | Gale Watch | SEW | 12 hr | |
| Nov 12, 2:24 PM PST | Small Craft Advisory | SEW | 4 days |
Nearby
River Flood Warnings in Washington, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.